Jump to content

karlie0766 -- Seroquel withdrawal


karlie0766

Recommended Posts

Hi...Just joined this site. Am withdrawing from Lamictal and Seroquel...anyone have any experience with that and what I can expect?

 

Thanks!

Link to post

Hi Karlie. Welcome to the forum. I haven't had experience with those, but just thought I'd say hi. I'm currently tapering off of Paxil. I guess each person is different. I plan on taking a several months to get off Paxil. Not fun, but I'm trying to keep a good humor about it. Glad to meet you!

Taper from Cymbalta, Paxil, Prozac & Antipsychotics finished June 2012.

Xanax 5% Taper - (8/12 - .5 mg) - (9/12 - .45) - (10/12 - .43) - (11/12 - .41) - (12/12 - .38)

My Paxil Website

My Intro

Link to post

Hi Karlie;

 

Glad you have joined us. If you go to the section called "Tapering" you can find information there on withdrawal from both of the meds you are on.

 

I was on 25 mg. of Lamictal a very long time ago and did not have a problem stopping it, but the Seroquel can be a bear. That does not mean you should expect it to be - this is different for everyone, but you may want to read the section about withdrawal from anti-psychotics.

 

I think you are doing a wise thing to find out all you can prior to weaning. It will help you to be ready and have good support.

 

I have only been on this forum a short while, but think it is a good safe place to discuss and there are many helpful and caring people here who understand only too well what it can take to get free from the meds.

 

So I hope to hear more from you and know that we are here if you need us. Crocus

xxxx

Link to post

Hi...Just joined this site. Am withdrawing from Lamictal and Seroquel...anyone have any experience with that and what I can expect?

 

Thanks!

 

Hi Karlie,

 

Welcome.

 

I don't have experience in tapering off of those drugs but I would taper one drug at a time. Most people find that they need to taper very slowly at 10% of current dose every 4 to 8 weeks.

 

Since these drugs are more powerful, you may need to go more slowly.

 

CS

Drug cocktail 1995 - 2010
Started taper of Adderall, Wellbutrin XL, Remeron, and Doxepin in 2006
Finished taper on June 10, 2010

Temazepam on a PRN basis approximately twice a month - 2014 to 2016

Beginning in 2017 - Consumption increased to about two times per week

April 2017 - Increased to taking it full time for insomnia

Link to post

Hi karlie,

 

Welcome to the forum!

 

I have been on seroquel but not lamictal. I have first hand experience with one but only second hand experience with the other.

 

I didn't taper off seroquel but was switched to a different atypical which I later tapered. I was on a full sized dose, not a supersized dose, but one for 'psychotic' symptoms. Of course, I didn't have any psychotic symptoms but that's beyond the point. Are you taking seroquel as an antipsychotic (like 600mg+) or as an adjunct for sleep or whatnot(50-100mg)? It is a potent medication, like all the atypicals, and caution would be my recommendation. There are tapering instructions on the site. It is best to start slow with the expectation of a longish taper, even if you're ready to be off the medication yesterday. If you don't encounter problems you can always adjust the rate. But caution should rule the day.

 

Lamictal - I got to counsel my best friend as he withdrew from lamictal. He had a rough go but he did not taper at all. His experience with lamictal, one I've heard from others, featured intense emotion, particularly anger/rage and loss of control/impulsiveness. My advice would be to follow general tapering instructions in this case as well. It is better to move more slowly than you'd desire because risk management is a key reason we advocate weening.

 

Beyond that, I can't say what you will experience or for how long. Everyone I've talked to (actually I rarely speak with people about this since we live online) has different issues, different duration of symptoms, different medication histories, different brains, etc. Everyone's different. That said, there are some generally applicable 'guidelines'... I'd recommend taking a good look around this site which is an excellent resource...

 

Beyond that, nice to meet you and feel free to tell a bit more about yourself if you feel comfortable doing so.

 

Alex

"Well my ship's been split to splinters and it's sinking fast
I'm drowning in the poison, got no future, got no past
But my heart is not weary, it's light and it's free
I've got nothing but affection for all those who sailed with me.

Everybody's moving, if they ain't already there
Everybody's got to move somewhere
Stick with me baby, stick with me anyhow
Things should start to get interesting right about now."

- Zimmerman

Link to post
  • Administrator

Hello, karlie, welcome to our community. I moved your topic here as your Introduction topic.

 

I have some experience with Lamictal.

 

I'd taper the Seroquel first. There's a possibility the Lamictal will help keep your nervous system stable as you get off Seroquel.

 

What is your dosage on each drug? How long have you been on each? Have you tried to go off of either of them before?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy